Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 47, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 4, 2020, 11:13 PM CDT for 4 counties in Nebraska. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2020, 11:13 PM CDT (04:13 UTC)
- Expired
- Jun 5, 2020, 12:15 AM CDT
- In force
- 62 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 65.0 mph
Counties Butler County, NE, Lancaster County, NE, Saunders County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 55 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 7:42 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1422 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 2024 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:28 PM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jun 4, 6:28 PM CDT, 4 hours 45 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 628 PM CDT Thu Jun 4 2020 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 325 PM CDT Thu Jun 4 2020 Today and Tonight: Temperatures and storms are again the forecast concern today. It appears about the entire forecast area should get to 90 degrees again. Most notably, dewpoint temperatures are slightly higher today which may make it feel hotter today. Storms are not likely in this area until 10 pm or so. The most likely area for storms would be north of a line from Columbus to Omaha. The environment is slightly better today than yesterday for sustaining storms, but it's still not great. Dewpoints in the north are right around 60 degrees and low level moisture is generally lacking. The lifting condensation level (LCL) and level of free convection (LFC) heights are still high. However, surface based CAPE values should reach about 2000 J/kg and deep layer shear will be near 45 to 50 knots. Storm development is likely in south central South Dakota or north central Nebraska. With a slightly more favorable environment, it's possible these storms carry into eastern Nebraska and western Iowa. After midnight, the environment becomes less favorable and storms should fall apart. Strong wind gusts and small hail would be the most likely threat from any potential storms. Friday, Saturday, Sunday: Over the weekend, the upper level ridge will strengthen over the central CONUS. That will lead to increased warm and moist air advection. Temperatures and dewpoints should slowly increase. Temperatures of 90 degrees are expected for the entire forecast area for the weekend. Looking at the wide range of the many model solutions, the CMC (Canadian, which has been verifying well lately with the warm temperatures), shows that 98 is with the realm of possibilities along the Nebraska/Kansas border. The dew point temperatures around 70 degrees, the heat index would be over 100 in those areas. I have been bumping up temperatures each day this week so it is trending in that direction. Saturday and Sunday will also feature strong winds from the south. Starting Saturday morning, sustained wind speed will be around 20 to 25 mph with gusts up to 35 mph. Storms are possible over the weekend, but the probability for them is low. Temperatures are gonna be hot and the winds are going to be strong. If our confidence increases in weekend storms, we'll include it more in the discussions and through weather stories. Monday through Thursday: The strong winds should carry over into Monday and finally come to an end that evening. Monday will likely be another warm day for the area with temperatures above 90 degrees expected. The overall pattern begins to change early in the week though as a trough should begin to move over the West Coast. This will slowly push the ridge off to the east and bring a relief from the hot temperatures. The trough and associated cold front will provide for a chance of thunderstorms likely Monday night or Tuesday morning. Complicating the extended forecast is tropical depression Cristobal in the Caribbean. It's possible it has an impact on the overall pattern over the CONUS. The general model consensus is that zonal flow dominates which would lead to normal temperatures (77 to 85) for the rest of the week. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 619 PM CDT Thu Jun 4 2020 VFR conditions are expected for much of the TAF cycle. The exception will be with possibility of scattered convection overnight which is a possibility at all three sites. If thunderstorms do roll through the sites, gusty winds and hail in addition to heavy rain are all possible. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Fajman AVIATION...Kern
Hazardous weather outlook, Jun 4, 8:00 PM CDT, 3 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 800 PM CDT Thu Jun 4 2020 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-051500- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 800 PM CDT Thu Jun 4 2020 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Friday Severe thunderstorms will be possible after 9pm across portions of eastern Nebraska. Large hail and damaging winds will be the main threats between 9 PM and 2 AM. .DAYS TWO THROUGH SEVEN...Friday night through Thursday A marginal risk of severe weather exists Friday evening in southeast Nebraska and southwest Iowa. Hail and damaging winds will be the main hazards. A slight risk of severe weather will be possible again Saturday afternoon in northeast Nebraska. Hail and damaging winds will be the main hazards. Outside of severe weather, temperatures should be above 90F and possibly approaching 100F on Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter reports would be appreciated with any storms later tonight.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:32 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 24 min |
| Jun 4, 10:45 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 45 min |
| Jun 4, 11:06 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 39 min |
| Jun 4, 11:38 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saunders | 30 min |
| Jun 4, 11:43 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 62 min |
| Jun 4, 11:48 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Johnson, Nemaha, Otoe | 57 min |
| Jun 5, 12:29 AM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy | 19 min |
| Jun 5, 1:14 AM CDT | Special Weather Statement | OAX | Richardson | 46 min |
| Jun 5, 1:33 AM CDT | Special Weather Statement | OAX | Page | 42 min |
| Jun 5, 6:50 PM CDT | Special Weather Statement | OAX | Pottawattamie | 25 min |
| Jun 5, 6:56 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.